Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 329, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 3, 2002, 12:34 AM EDT for Catoosa County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2002, 12:34 AM EDT (04:34 UTC)
- Expired
- Aug 3, 2002, 1:00 AM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Catoosa County, GA
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1057 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
349 WUUS52 KFFC 030434 SVRATL GAC047-030500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1232 AM EDT SAT AUG 3 2002 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CATOOSA COUNTY IN NORTHWEST GEORGIA * UNTIL 100 AM EDT * AT 1229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR INDIAN SPRINGS...MOVING WEST AT 10 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...INDIAN SPRINGS...FORT OGLETHORPE AND RINGGOLD. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES OR ELECTRICAL APPLIANCES. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3490 8509 3499 8507 3498 8526 3485 8524
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 9:59 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 2, 9:59 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 959 PM EDT FRI AUG 2 2002 ISOLATED THUNDERSTORMS REMAINED OVER NORTH GEORGIA LATE FRIDAY EVENING. ENOUGH RESIDUAL INTABILITY FOR STORMS TO LINGER TIL AROUND MIDNIGHT. EVENTS SO FAR THIS EVENING WERE HANDLED WELL BY 18Z RUN OF MESOETA. THIS MODEL ALSO HINTS AT ISOLATED STORMS LINGERING TIL AROUND MIDNIGHT. ANOTHER CLUSTER OF SHOWERS AND THUNDERSTORMS CROSSING THE BORDER FROM SOUTH CAROLINA...SO WILL LEAVE 20 PERCENT IN ACROSS NORTH GEORGIA UNTIL MIDNIGHT. ALL QUIET IN CENTRAL GEORGIA. .ATL... GA...NONE. 15 OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC. OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS AVAILABLE AT FLUS42 KFFC.
In the hours before
Local storm report, Aug 2, 8:50 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
850 PM EDT FRI AUG 02 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM MAYSVILLE GA WIND DAMAGE
08/02/02 JACKSON SEVERAL TREES DOWN
0730 PM GAINESVILLE GA WIND DAMAGE
08/02/02 HALL TREES AND POWER LINES
DOWN
0740 PM STONE MOUNTAIN GA 0.75 INCH HAIL
08/02/02 DEKALB
0755 PM STONE MOUNTAIN GA WIND DAMAGE
08/02/02 DEKALB FEW TREES DOWN ...ALSO
DIME TO QUARTER SIZE HAIL
REPORTED
0755 PM STONE MOUNTAIN GA WIND DAMAGE
08/02/02 DEKALB POWER LINES DOWN
0645 PM 7NE HOMER GA WIND DAMAGE
08/02/02 BANKS SEVERAL TREES DOWN ...
DIME SIZE HAIL ALSO
REPORTEDLocal storm report, Aug 2, 10:08 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1008 PM EDT FRI AUG 02 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 7NE HOMER GA WIND DAMAGE
08/02/02 BANKS SEVERAL TREES DOWN ...
DIME SIZE HAIL ALSO
REPORTED
0725 PM MAYSVILLE GA WIND DAMAGE
08/02/02 JACKSON SEVERAL TREES DOWN
0730 PM GAINESVILLE GA WIND DAMAGE
08/02/02 HALL TREES AND POWER LINES
DOWN
0740 PM STONE MOUNTAIN GA 0.75 INCH HAIL
08/02/02 DEKALB
0745 PM GILLSVILLE GA WIND DAMAGE
08/02/02 HALL TREES DOWN. ONE 30 FOOT
TREE CAUSED DAMAGE TO
ROOF SHINGLES. PUBLIC
REPORT.
0755 PM STONE MOUNTAIN GA WIND DAMAGE
08/02/02 DEKALB FEW TREES DOWN ...ALSO
DIME TO QUARTER SIZE HAIL
REPORTED
0755 PM STONE MOUNTAIN GA WIND DAMAGE
08/02/02 DEKALB POWER LINES DOWNNearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.